MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY BECKER,BC NDLESS,BOND CONN

MEDTRONIC NEUROSURGERY BECKER,BC NDLESS,BOND CONN
Model Number 27779
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No products have been returned to medtronic for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an external drainage and monitoring system.It was reported that, post-operatively, the customer saw "after making control after" 1 hour of liquid draining at the icu, that no liquid had been filling up the reservoir, but instead in the attached drainage bag.Even after adjusting all the clamps below the reservoir, the liquid was just ran directly into the drainage bag.Several adjustments on the line with the clamps were made, but nothing helped to collect the liquid in the reservoir, just in the drainage bag.The customer switched to a new external drainage and monitoring system.There comments from the healthcare professionals was that this system was not working correctly.There was no reported delay to the procedure.There was no reported impact to the patient.It was noted that the patient had a shunt implant (not verified if it is a medtronic shunt) which is undergoing advanced monitoring of liquid drainage from the head.The patient was suspected to have encephalitis or a malfunction of the shunt.
 
Event or Problem Description
Cause is unknown.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
BECKER,BC NDLESS,BOND CONN
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer (Section G)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13721843
Report Number2021898-2022-00069
Device Sequence Number4608332
Product Code GWM
UDI-Device Identifier00885074046891
UDI-Public00885074046891
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number27779
Device Catalogue Number27779
Device Lot Number213126187
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown